new meds for me anyway

By gregsDAD Latest Reply 2010-01-29 19:11:56 -0600
Started 2010-01-28 00:06:38 -0600

went to the dr today and i have been complaining about gaining weight so today i stepped on the scale and i have gained 21 pounds in 4 mnths at the current rate that would put me over 300 by christmas. so he changed the lantus and said that it was probably the cause. the lower the bg the more weight i seem to gain. anyhow the new med is levamir. can anyone tell me how this compares with lantus and how it does with weight gain and just any benefit or problems you may have had with it. thanks for the input.

8 replies

Amy Togtman
Amy Togtman 2010-01-29 07:36:39 -0600 Report

I used to be on Lantus and it made me gain weight so i now take levemir. but Im not sure if the levemir is making me gain weight or all of the other several medications im taking. Cuz I am still gaining weight. I am also on Actos Novolog insulin and metformin all of these just for diabetes

JulieC 2010-01-29 19:11:56 -0600 Report

Thats way too many meds at one time…is your doctor crazy? Actos for #1 is deffinatly making you gain weight! I gain 15 lbs in 2 weeks on that..and it makes you swell up with water in your hands and feet…after 6 months I gained 35 lbs and had to go off cause of all the side affects.

JulieC 2010-01-28 08:16:49 -0600 Report

I was on Lavimer…they are weaning me off it and Im almost done. I was on it and Actos and gained 35 lbs in 6 months..not sure which one it was, but I am off both now and loosing weight. To me it worked the same as lantis. Now they have on Byetta and Metforman…it working but Im staring with small doses working my way up…because they both make me sick…but doing it this way seems to be working so far…Glad to be off inlilun though.

kdroberts 2010-01-28 08:07:25 -0600 Report

Lantus and levemir are pretty close, close enough for a lot of people to say they are the same. The main difference is more people need 2 doses of levemir to last 24 hours where more people only need 1 of lantus. Insulin itself doesn't cause weight gain but it can allow you to eat more and use the food you eat more efficiently. It may be worth evaluating your diet and blood sugar numbers to see if you can make any changes there that would help.

Turtle 2010-01-28 00:46:12 -0600 Report

I am not sure if this insulin is the one but they have one out now that helps with weight loss. I wish I could go on it but I do not do insulin yet.

I just saw my new dr and asked her about my weight. I have gained 40 pounds in the short time I have lived here. She said that the meds out there can cause problems like seizures, migraines, etc. So she suggested we wait until after surgery.


kdroberts 2010-01-28 12:18:04 -0600 Report

You can go on insulin whenever you want, you just have to tell your doctor you want to. However, there is no insulin that will help you lose weight, maybe you are thinking of Byetta (and soon to be available Victoza) which can help weight loss and is an injection but is not insulin. You could also talk to your doctor about that.

Next Discussion: Changing my outlook »